MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Codes Halo (2227); No Code Available (3191)
Date of Event 03/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient gender: unknown as information was not provided.The best estimate date is between (b)(6) 2019.Date of event: unknown as information was not provided.(b)(4).Attempts were made to contact the customer account requesting additional information however, to date no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported intraocular lens (iol) was implanted in the patient¿s ocular sinister (left eye).The iol was explanted due to complaints of anterior deposits on lens and was replaced with a different model lens with a different diopter.There was no incision enlargement.Attempts were made to contact the customer account requesting additional information however, to date no response has been received.No additional information was provided.
 
Additional Manufacturer Narrative
Corrected data: 16-jun-2020 through follow up, additional information was received clarifying there were no anterior deposits on the lens and iol was explanted due to complaints of halos.There was no serious patient injury, no unplanned suture(s), and no unplanned vitrectomy.Outcome post lens exchange was reported as patient is happier with vision.The following patient codes were updated based on the information received through follow-up: (b)(4) as account confirmed there were no anterior deposits on the lens and the lens was explanted due to complaints of halos.Additional information was received, and the following fields were updated accordingly: date of event: information was updated from unknown to (b)(6) 2019.Device available for evaluation; returned to manufacturer on: 5/18/2020.Device evaluation: the complaint lens was received wrapped in cloth inside a specimen cup containing an unknown solution.Visual inspection under magnification revealed that the lens was received cut in pieces (with a piece of lens missing), which is consistent with a lens that was handled during explant.To better understand the complaint, the lens half was re-inspected at 10x magnification under a microscope and viewed at 35x on a microscope camera, but no cosmetic issues could be confirmed due to the dirty appearance of the lens from being returned in an unknown solution.The complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.Historical data analysis: a search of complaints revealed that one (01) additional investigation request (ir) for this production order number has been received.No investigation has been performed yet because the product is pending to be received.No escalations are required.Conclusion: as a result, of the investigation there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa (b)(4).

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e. st. andrew place
santa ana CA 92705
MDR Report Key10079745
Report Number2648035-2020-00422
Device Sequence Number3183864
Product Code MFK
UDI-Device Identifier05050474605206
UDI-Public(01)05050474605206(17)231031
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberZXT150
Device Catalogue NumberZXT150U200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/22/2020
Supplement Date Received by Manufacturer06/16/2020
10/25/2020
Initial Report FDA Received Date05/21/2020
Supplement Report FDA Received Date06/24/2020
10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Date Report Sent to FDA01/01/2005